Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 150, NWS Birmingham, AL

August 10, 2015Clay County, Cleburne County, Randolph County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2015, 6:30 PM CDT for Clay County, Cleburne County, Randolph County, Alabama. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2015, 6:30 PM CDT (23:30 UTC)
Expired
Aug 10, 2015, 7:30 PM CDT
In force
60 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clay County, AL, Cleburne County, AL, Randolph County, AL

The radar

The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WUUS54 KBMX 102330
SVRBMX
ALC027-029-111-110030-
/O.NEW.KBMX.SV.W.0150.150810T2330Z-150811T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
630 PM CDT MON AUG 10 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...
  RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
  CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 730 PM CDT

* AT 629 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HEFLIN TO 7 MILES EAST OF OXFORD LAKE TO NEAR
  OXFORD TO ANNISTON REGIONAL AIRPORT...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROANOKE...HEFLIN...WEDOWEE...LAKE WEDOWEE...RANBURNE...
  EDWARDSVILLE...WOODLAND...MORRISON CROSS ROADS...DELTA...CRYSTAL
  LAKE...FOSTERS CROSS ROADS...BARFIELD...ABERNATHY...MOUNT CHEAHA...
  CORINTH...NAPOLEON...HOLLIS CROSSROADS...ROCK STAND...NEWELL AND
  SWEETWATER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 8544 3348 8591 3350 8590 3350 8585
      3354 8580 3356 8579 3356 8575 3360 8574
      3363 8566 3365 8564 3377 8564 3380 8560
      3364 8534 3313 8524
TIME...MOT...LOC 2329Z 311DEG 30KT 3373 8562 3359 8569 3357 8579 3357
8586

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
3 follow-up statements
454 
WWUS54 KBMX 102347
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT MON AUG 10 2015

ALC027-029-111-110030-
/O.CON.KBMX.SV.W.0150.000000T0000Z-150811T0030Z/
CLAY AL-RANDOLPH AL-CLEBURNE AL-
647 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN CLAY...RANDOLPH AND CLEBURNE COUNTIES...

AT 646 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EDWARDSVILLE TO NEAR FOSTERS CROSS ROADS TO NEAR
DELTA TO NEAR MOUNT CHEAHA...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE...HEFLIN...WEDOWEE...LAKE WEDOWEE...RANBURNE...
EDWARDSVILLE...WOODLAND...MORRISON CROSS ROADS...DELTA...CRYSTAL
LAKE...FOSTERS CROSS ROADS...BARFIELD...ABERNATHY...MOUNT CHEAHA...
CORINTH...NAPOLEON...HOLLIS CROSSROADS...ROCK STAND...NEWELL AND
SWEETWATER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 8544 3348 8591 3350 8590 3350 8585
      3354 8580 3356 8579 3356 8575 3360 8574
      3363 8566 3365 8564 3377 8564 3380 8560
      3364 8534 3313 8524
TIME...MOT...LOC 2346Z 312DEG 30KT 3364 8550 3351 8557 3347 8568 3346
8576

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
795 
WWUS54 KBMX 102359
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
659 PM CDT MON AUG 10 2015

ALC027-029-111-110030-
/O.CON.KBMX.SV.W.0150.000000T0000Z-150811T0030Z/
CLAY AL-RANDOLPH AL-CLEBURNE AL-
659 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN CLAY...RANDOLPH AND SOUTHEASTERN CLEBURNE
COUNTIES...

AT 659 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RANBURNE TO MORRISON CROSS ROADS TO FOSTERS CROSS
ROADS TO NEAR DELTA...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE...HEFLIN...WEDOWEE...LAKE WEDOWEE...RANBURNE...WOODLAND...
MORRISON CROSS ROADS...DELTA...CRYSTAL LAKE...FOSTERS CROSS ROADS...
BARFIELD...ABERNATHY...CORINTH...NAPOLEON...HOLLIS CROSSROADS...ROCK
STAND...NEWELL...TENNANT...ROCK MILLS AND CHALAFINNEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 8544 3344 8584 3370 8545 3364 8534
      3313 8524
TIME...MOT...LOC 2359Z 315DEG 24KT 3357 8539 3343 8546 3340 8557 3339
8565

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA
700 
WWUS54 KBMX 110016
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
716 PM CDT MON AUG 10 2015

ALC027-029-111-110030-
/O.CON.KBMX.SV.W.0150.000000T0000Z-150811T0030Z/
CLAY AL-RANDOLPH AL-CLEBURNE AL-
716 PM CDT MON AUG 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL CLAY...RANDOLPH AND SOUTHEASTERN CLEBURNE
COUNTIES...

AT 716 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RANBURNE TO NEAR WOODLAND TO WEDOWEE TO LAKE
WEDOWEE...MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROANOKE...WEDOWEE...LAKE WEDOWEE...RANBURNE...WOODLAND...MORRISON
CROSS ROADS...BARFIELD...CRYSTAL LAKE...FOSTERS CROSS ROADS...
CORINTH...TENNANT...ROCK MILLS...BIG SPRINGS...NAPOLEON...TRICKEM...
OFELIA...ROCK STAND...GRAHAM...NEWELL AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3336 8574 3364 8534 3313 8524 3313 8544
TIME...MOT...LOC 0016Z 322DEG 25KT 3348 8533 3334 8540 3331 8551 3330
8559

HAIL...<.75IN
WIND...60MPH
 
$$

05/MA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:20 PM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Aug 10, 3:20 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT MON AUG 10 2015

.DISCUSSION...

FIRST ITEM TO NOTE IS THAT THE MODELS APPEARED TO HAVE OVERDONE
THE POPS FOR TONIGHT IN CENTRAL ALABAMA. PERHAPS THEY WERE
EXPECTING MORE DEVELOPMENT MORE UPSTREAM FROM US...WHICH WOULD GET
INTO (OR REMAIN WITHIN) OUR AREA AFTER 00Z. BUT BASED ON LATEST
RADAR TRENDS AND VISIBLE SATELLITE IMAGERY...THE AREA NORTH AND
WEST OF A LINE FROM HSV TO CBM JUST HAS A MORE STABLE LOOK TO IT.
THE ONGOING (AT 20Z) CONVECTION IN THE NORTHEAST SHOULD BE WELL
INTO GEORGIA BY 00Z...SO I THINK GOING WITH LIKELY POPS ANYWHERE
TONIGHT IS TOO MUCH. I WILL KEEP CHANCE POPS IN FOR THE EVENING
HOURS...ANTICIPATING A FEW MORE STORMS TO DEVELOP. BUT I CAN'T SEE
THERE BEING MORE THAN 50 PERCENT COVERAGE AFTER 00Z.

THE REMAINDER OF THE FORECAST WILL BE DOMINATED BY THE EBBING AND
FLOWING OF THE POSITION AND AMPLIFICATION OF THE UPPER LEVEL
RIDGE. THAT RIDGE IS FORECAST TO SLIDE A BIT TO THE WEST AND
BECOME MORE AMPLIFIED THROUGH THE REST OF THIS WEEK...CAUSING A
DEEPER TROUGH TO DEVELOP IN THE EASTERN STATES DOWNSTREAM FROM IT.
THIS WILL IN TURN BRING TEMPS BACK DOWN TO A MORE NORMAL KIND OF
HEAT LEVEL. IT WILL ALSO (AT LEAST TEMPORARILY) FORCE THE HIGHER
DEWPOINTS DOWN TO THE COAST...AND ALLOW SOME LOW LEVEL DRY AIR TO
GET IN HERE FROM THE NORTH.

BY THE TIME WE REACH THE WEEKEND...THE MODELS SHOW HINT THAT THE
EASTERN STATES TROUGH MAY ACTUALLY CLOSE OFF AN UPPER LEVEL LOW
ACROSS THE SOUTHEAST...WITH THE INSTABILITY ASSOCIATED WITH THE
COLDER UPPER LEVEL TEMPS CAUSING SOME SHOWERS OR STORMS.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.
ADDED TEMPO TS FOR KANB/KASN THIS AFTERNOON AND TEMPO TS 07Z-12Z
MOST SITES WITH MCS DEVELOPMENT OVERNIGHT. OTHERWISE VFR
CONDITIONS EXPECTED WITH SOME MVFR BKN CIGS POSS WITH AFTERNOON
CU 18Z-20Z.

SNELSON

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SHOULD DIMINISH
TONIGHT. LOWER DEWPOINTS WILL START TO WORK INTO THE AREA FROM THE
NORTH ON TUESDAY...WITH SEVERAL DRY DAYS INDICATED THROUGH THE
MIDDLE OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  90  69  88  64 /  40  30  10   0   0
ANNISTON    73  89  69  88  64 /  40  30  20   0   0
BIRMINGHAM  75  91  71  89  65 /  40  30  20   0   0
TUSCALOOSA  75  94  72  92  66 /  30  30  10   0   0
CALERA      75  91  72  90  66 /  40  30  20   0   0
AUBURN      74  90  72  91  67 /  50  50  40  10   0
MONTGOMERY  76  95  74  93  68 /  40  40  40  10   0
TROY        75  93  74  93  69 /  40  50  40  20  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR AUTAUGA-BARBOUR-
BIBB-BLOUNT-BULLOCK-CHAMBERS-CHILTON-CLAY-COOSA-DALLAS-ELMORE-
FAYETTE-GREENE-HALE-JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-
MARION-MONTGOMERY-PERRY-PICKENS-PIKE-RUSSELL-SHELBY-ST. CLAIR-
SUMTER-TALLADEGA-TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON.

&&
Hazardous weather outlook, Aug 10, 4:58 AM CDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 AM CDT MON AUG 10 2015

ALZ011>015-017>050-111300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
458 AM CDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO
109 DEGREES THIS AFTERNOON ACROSS MUCH OF CENTRAL ALABAMA...GENERALLY
ALONG AND WEST OF A ONEONTA...TALLADEGA...LINEVILLE...AND
LAFAYETTE LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE HEAT AND HUMIDITY WILL CONTINUE TO LEAD TO HEAT INDICES NEAR
OR ABOVE 105 DEGREES ON TUESDAY ACROSS PORTIONS OF SOUTH AND WEST
CENTRAL ALABAMA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 5:29 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
529 PM CDT MON AUG 10 2015

ALZ018>020-026-102330-
CALHOUN AL-CHEROKEE AL-ST. CLAIR AL-ETOWAH AL-
529 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEROKEE...NORTHEASTERN
ST. CLAIR...CALHOUN AND EASTERN ETOWAH COUNTIES UNTIL 630 PM CDT...

AT 529 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SLACKLAND TO GLENCOE
TO NEAR NEELY HENRY LAKE TO ASHVILLE...AND MOVING SOUTHEAST AT 20
MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...ANNISTON...JACKSONVILLE...RAINBOW CITY...PIEDMONT...HOKES
BLUFF...CENTRE...SAKS...CENTRE MUNICIPAL AIRPORT...ATTALLA...
GLENCOE...WEAVER...ASHVILLE...RIVERSIDE...RAGLAND...OHATCHEE...
STEELE...LEESBURG...TABOR ROAD AND BALLPLAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3414 8545 3388 8562 3388 8564 3379 8568
      3370 8583 3365 8603 3367 8605 3367 8616
      3370 8618 3370 8620 3368 8620 3366 8618
      3362 8617 3360 8622 3388 8636 3390 8634
      3396 8615 3403 8599 3420 8594 3421 8584
TIME...MOT...LOC 2229Z 315DEG 16KT 3413 8587 3398 8591 3389 8606 3384
8629

05/MA
Special weather statement, Aug 10, 5:37 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT MON AUG 10 2015

ALZ017-102330-
BLOUNT AL-
537 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT COUNTY UNTIL 630 PM CDT...

AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BLOUNTSVILLE TO NEAR
DODGE CITY...AND MOVING SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ONEONTA...BLOUNTSVILLE...CLEVELAND...DALLAS...LOCUST FORK...
ALTOONA...SUSAN MOORE...WALNUT GROVE...TRAFFORD...ALLGOOD...
FAIRVIEW...HAYDEN...NECTAR...ROSA...COUNTY LINE...INLAND LAKE...
BLOUNT SPRINGS...BANGOR...HIGHLAND LAKE AND EASLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3409 8631 3399 8633 3394 8637 3393 8632
      3389 8634 3382 8643 3380 8657 3377 8658
      3377 8665 3384 8676 3384 8682 3391 8693
      3397 8677 3403 8670 3406 8671 3405 8668
      3409 8669 3409 8668 3412 8663
TIME...MOT...LOC 2237Z 299DEG 19KT 3407 8665 3398 8689

05/MA
Special weather statement, Aug 10, 5:49 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 PM CDT MON AUG 10 2015

ALZ017-024-102345-
BLOUNT AL-JEFFERSON AL-
549 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHWESTERN BLOUNT COUNTIES UNTIL 645 PM CDT...

AT 549 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WARRIOR...OR 10 MILES EAST OF SUMITON...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHEASTERN BIRMINGHAM...TRUSSVILLE...GARDENDALE...CENTER POINT...
CLAY...PINSON...WARRIOR...KIMBERLY...MORRIS...TRAFFORD...COUNTY
LINE...CHALKVILLE...GRAYSON VALLEY...ARKADELPHIA...PARTRIDGE
CROSSROADS...PALMERDALE...RICKWOOD CAVERNS...VILLAGE SPRINGS...SMOKE
RISE AND MOUNT OLIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3380 8653 3380 8658 3377 8658 3376 8654
      3374 8654 3372 8653 3359 8661 3377 8701
      3379 8700 3379 8697 3380 8697 3380 8695
      3384 8696 3387 8694 3387 8692 3389 8692
      3392 8690
TIME...MOT...LOC 2249Z 292DEG 12KT 3381 8688

05/MA
Special weather statement, Aug 10, 6:15 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
615 PM CDT MON AUG 10 2015

ALZ014-102345-
WINSTON AL-
615 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 645 PM
CDT...

AT 615 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINSTON FREE STATE BARN...OR 9 MILES NORTHEAST OF LYNN...MOVING
SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ARLEY...DOUBLE SPRINGS...FALLS CITY...ASHRIDGE...CAMP MCDOWELL...
CORINTH REC AREA...SMITH LAKE...HOUSTON RECREATIONAL AREA...WINSTON
FREE STATE BARN...POPLAR SPRINGS...HOUSTON...BLACK POND...HULLETT
BRANCH...BEAR BRANCH...CLEAR CREEK...BATTLE BRANCH...CURTIS
CROSSROADS...MAPLE BRANCH...LITTLE DISMAL CREEK AND DEVILS BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3411 8711 3399 8711 3399 8715 3400 8717
      3400 8719 3398 8720 3399 8722 3399 8727
      3400 8741 3411 8759 3427 8747
TIME...MOT...LOC 2315Z 303DEG 19KT 3416 8746

05/MA
Special weather statement, Aug 10, 6:18 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
618 PM CDT MON AUG 10 2015

ALZ019-021-027-110015-
CALHOUN AL-TALLADEGA AL-CLEBURNE AL-
618 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA...SOUTHERN
CALHOUN AND CLEBURNE COUNTIES UNTIL 715 PM CDT...

AT 618 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
EDWARDSVILLE TO NEAR ANNISTON TO OXFORD LAKE TO NEAR BYNUM TO NEAR
TALLADEGA MUNICIPAL AIRPORT...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...HEFLIN...COBB TOWN...FORT MCCLELLAN...WEST
END-COBB TOWN...SAKS...LINCOLN...MUNFORD...HOBSON CITY...RANBURNE...
FRUITHURST...EDWARDSVILLE...TALLADEGA SUPERSPEEDWAY...OXFORD LAKE...
BLUE MOUNTAIN...MUSCADINE...ANNISTON REGIONAL AIRPORT...BYNUM AND
TALLADEGA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3349 8533 3350 8535 3349 8536 3350 8576
      3347 8578 3347 8589 3350 8585 3350 8590
      3346 8590 3345 8592 3340 8592 3340 8600
      3368 8618 3366 8603 3372 8579 3389 8564
      3378 8536 3351 8531
TIME...MOT...LOC 2318Z 310DEG 24KT 3377 8562 3365 8572 3362 8581 3362
8600 3363 8605

05/MA
Special weather statement, Aug 10, 6:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
625 PM CDT MON AUG 10 2015

ALZ028-029-110030-
RANDOLPH AL-CLAY AL-
625 PM CDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY AND NORTHERN
RANDOLPH COUNTIES UNTIL 730 PM CDT...

AT 625 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EDWARDSVILLE TO NEAR
HEFLIN TO NEAR OXFORD LAKE TO OXFORD...AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINEVILLE...ASHLAND...WEDOWEE...LAKE WEDOWEE...WOODLAND...MORRISON
CROSS ROADS...BARFIELD...DELTA...FOSTERS CROSS ROADS...CORINTH...BIG
SPRINGS...NAPOLEON...GUNTHERTOWN...OFELIA...GRAHAM...LAKE
CHINNABEE...NEWELL AND MICAVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3329 8600 3330 8598 3338 8597 3338 8594
      3340 8592 3345 8592 3346 8590 3350 8590
      3350 8585 3347 8589 3347 8578 3350 8576
      3350 8535 3348 8531 3327 8527
TIME...MOT...LOC 2325Z 303DEG 27KT 3374 8559 3360 8566 3358 8576 3358
8583

05/MA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:34 PM CDTSpecial Weather StatementBMXTuscaloosa41 min
Aug 10, 1:38 PM CDTSpecial Weather StatementBMXTuscaloosa52 min
Aug 10, 1:55 PM CDTSpecial Weather StatementBMXCherokee35 min
Aug 10, 2:02 PM CDTSpecial Weather StatementBMXEtowah43 min
Aug 10, 3:54 PM CDTSpecial Weather StatementBMXMarshall36 min
Aug 10, 4:10 PM CDTSpecial Weather StatementBMXDeKalb50 min
Aug 10, 4:34 PM CDTSpecial Weather StatementBMXEtowah56 min
Aug 10, 4:46 PM CDTAreal Flood AdvisoryBMXBlount3 hr
Aug 10, 5:29 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee61 min
Aug 10, 5:37 PM CDTSpecial Weather StatementBMXBlount53 min
Aug 10, 5:49 PM CDTSpecial Weather StatementBMXJefferson56 min
Aug 10, 6:15 PM CDTSpecial Weather StatementBMXWinston30 min
Aug 10, 6:18 PM CDTSpecial Weather StatementBMXCleburne57 min
Aug 10, 6:25 PM CDTSpecial Weather StatementBMXRandolph65 min
Aug 10, 6:36 PM CDTSpecial Weather StatementBMXWinston39 min
Aug 10, 6:39 PM CDTSpecial Weather StatementBMXJefferson66 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.